MAUDE Adverse Event Report: ZIMMER BIOMET, INC. COMP RVS CNTRL 6.5X25MM ST/RST; SHOULDER PROSTHESIS, REVERSE CONFIGURATION/EXTREMITIES

ZIMMER BIOMET, INC. COMP RVS CNTRL 6.5X25MM ST/RST; SHOULDER PROSTHESIS, REVERSE CONFIGURATION/EXTREMITIES
Model Number 115395
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code Extraskeletal ossification (1428)
Date of Event 05/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cmp (b)(4).G2: foreign: australia.H3: customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that approximately 10 years post implantation of a total shoulder arthroplasty, the patient was revised due to disassociation of the baseplate.During the procedure, it was also noted that the central screw had backed out.The surgeon then drilled for a new central screw and was unable to get the screw to be positioned properly due to alleged boney ingrowth into the baseplate.The surgeon decided to proceed without placement of a central screw, as the baseplate was allegedly well-fixed.Attempts for additional information have been made and none has been provided.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.No product was returned, or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record(s) identified no deviations or anomalies during manufacturing.X-ray is provided for linked complaint and will be evaluated there.The root cause of the reported issue is attributed to user error.It was reported the screw was not fully seated in the first surgery.The surgical technique gives instructions on how to verify that the screw is seated.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
COMP RVS CNTRL 6.5X25MM ST/RST
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION/EXTREMITIES
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17181744
Report Number0001825034-2023-01408
Device Sequence Number20416228
Product Code PHX
UDI-Device Identifier00880304677074
UDI-Public(01)00880304677074(17)320822(10)988930
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K193373
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number115395
Device Catalogue Number115395
Device Lot Number988930
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2023
Supplement Date Received by Manufacturer10/26/2023
Initial Report FDA Received Date06/22/2023
Supplement Report FDA Received Date10/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexMale